MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER, BIPOLAR; TEMPERATURE PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER, BIPOLAR; TEMPERATURE PACING ELECTRODE CATHETER
Catalog Number 006225P
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that critical care physician in the online survey stated that the patient experienced an adverse event directly attributable to the temporary pacing electrode and the patient experienced arrythmia (ventricular tachycardia, ventricular fibrillation), perforation (arterial or cardiac) and pulmonary embolism.This resulted in the patient injury requiring medical or surgical intervention.Per additional information received via email on 04jun2024, physician also indicated catheter displacement occurred after temporary pacing electrode catheter placement.The physician indicated this complication to be a procedure related complication.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation and further investigation was not conclusive.A potential root cause for this failure mode could be "balloon failure /degradation".Based on information in the fmea, the residual risk of this failure is low.Current controls in place are adequate to mitigate this failure mode.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.This device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.This device is for one time use only.Reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER, BIPOLAR
Common Device Name
TEMPERATURE PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19593064
Report Number1018233-2024-03698
Device Sequence Number12893099
Product Code LDF
UDI-Device Identifier00801741011221
UDI-Public(01)00801741011221
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number006225P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown